@Article{JPDE-20-80, author = {}, title = {New Expressions of Periodic Waves and a Novel Phenomenon in a Compressible Hyperelastic Rod}, journal = {Journal of Partial Differential Equations}, year = {2007}, volume = {20}, number = {1}, pages = {80--96}, abstract = {

A In this paper, we employ both bifurcation method of dynamical systems and numerical exploration of differential equations to investigate the periodic waves of a general compressible hyperelastic rod equation u_t+3uu_x-u_{xxt}-ϒ(2u_xu_{xx}+uu_{xxx})=0, with parameter ϒ ‹ 0. New expressions including explicit expressions and implicit expressions are obtained. Some previous results are extended. Specially, a new phenomenon is found: when the initial value tends to a certain number, the periodic shock wave suddenly changes into a smooth periodic wave. In dynamical systems, this represents that one of orbits can pass through the singular line. The coherency of numerical simulation and theoretical derivation implies the correctness of our results.

}, issn = {2079-732X}, doi = {https://doi.org/}, url = {http://global-sci.org/intro/article_detail/jpde/5295.html} }